Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 67, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 18, 2022, 4:36 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2022, 4:36 PM EDT (20:36 UTC)
- Expired
- Jun 18, 2022, 10:21 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
199 WHUS71 KBUF 182036 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 436 PM EDT Sat Jun 18 2022 LEZ040-041-182145- /O.CAN.KBUF.SC.Y.0066.000000T0000Z-220619T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 436 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$ LOZ030-190300- /O.NEW.KBUF.SC.Y.0067.220618T2036Z-220619T0300Z/ Lower Niagara River- 436 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 knots. * WHERE...The Lower Niagara River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-190300- /O.CON.KBUF.SC.Y.0066.000000T0000Z-220619T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 436 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-190445- /O.CON.KBUF.SC.Y.0066.000000T0000Z-220619T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 436 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...North winds 20 to 25 knots and waves 4 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-190445- /O.CON.KBUF.SC.Y.0066.000000T0000Z-220619T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 436 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...North winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
429 WHUS71 KBUF 190030 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 830 PM EDT Sat Jun 18 2022 LOZ042-190300- /O.CON.KBUF.SC.Y.0066.000000T0000Z-220619T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 830 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ030-190300- /O.CON.KBUF.SC.Y.0067.000000T0000Z-220619T0300Z/ Lower Niagara River- 830 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 knots. * WHERE...The Lower Niagara River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-190830- /O.CON.KBUF.SC.Y.0066.000000T0000Z-220619T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 830 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-190830- /O.CON.KBUF.SC.Y.0066.000000T0000Z-220619T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 830 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...North winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
960 WHUS71 KBUF 190221 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1021 PM EDT Sat Jun 18 2022 LOZ042-190330- /O.CAN.KBUF.SC.Y.0066.000000T0000Z-220619T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1021 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$ LOZ030-190330- /O.CAN.KBUF.SC.Y.0067.000000T0000Z-220619T0300Z/ Lower Niagara River- 1021 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below small craft advisory criteria. $$ LOZ045-190330- /O.CAN.KBUF.SC.Y.0066.000000T0000Z-220619T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1021 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY IS CANCELLED. Winds and waves have dropped below small craft advisory criteria. $$ LOZ043-044-191030- /O.CON.KBUF.SC.Y.0066.000000T0000Z-220619T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1021 PM EDT Sat Jun 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 3:34 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 18, 3:34 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
334 PM EDT Sat Jun 18 2022
.SYNOPSIS...
High pressure drifting east across the Great Lakes will maintain
cool and dry weather through the end of the weekend. A warm front
will then slowly cross the area Monday afternoon through Tuesday
with a chance of showers and possibly a few thunderstorms. This warm
front will usher in a much warmer airmass by the middle of next
week.
&&
.NEAR TERM /THROUGH SUNDAY/...
Early morning clouds have given way to sunshine across Western NY
this afternoon. Clouds from the Finger Lakes to eastern Lake Ontario
region early this afternoon will gradually give way to at least
partial sunshine from west to east through the rest of today as
deeper low level moisture continues to move east. A few scattered
showers are still possible east of Lake Ontario this afternoon,
mainly across the western foothills of the Adirondacks in eastern
Lewis County as moist cyclonic flow interacts with terrain.
A deep mid level trough centered over New England this afternoon
will evolve into a mid level low and drift east into the Canadian
Maritimes through late Sunday, with deep moisture and forcing
staying well east of our area. Meanwhile surface high pressure will
drift slowly east across the Great Lakes through Sunday, with
associated subsidence and dry air maintaining dry weather through
the end of the weekend. A NNW flow of unseasonably cool air may even
produce a few lake effect and upslope clouds tonight through Sunday
morning south of the lakes, otherwise expect mainly clear skies
tonight through Sunday.
An unseasonably cool airmass will keep temperatures below normal
through Sunday. Lows tonight will be in the 40s areawide except for
the immediate lakeshores which may hold in the lower 50s, and a few
upper 30s readings across the higher terrain east of Lake Ontario.
High pressure remains centered well to our west and a moderate
pressure gradient remains overnight, with the breeze preventing
temperatures from getting even cooler. Highs Sunday will run close
to 10F below normal, with upper 60s for lower elevations and lower
60s on the hills.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Fair weather will continue into Sunday night as surface high
pressure remains across the region, although there will be an
increase in high clouds from the west through the night.
Temperatures get a slight bump up on Monday as high pressure settles
south of the region, allowing some warmer air to start to move into
the region. Some mid level frontal ascent and weak warm air
advection preceding approaching warm frontal boundary could bring a
few showers to far western New York by afternoon.
The warm frontal boundary will push northeast into the region Monday
night, gradually slow down and may eventually stall out across the
region Tuesday and Tuesday night. This boundary will act to focus
some scattered showers and possible storms. Western New York likely
to get into the warm sector and will see temperatures and humidity
surge, while areas that remain on the cool side of the front will
remain somewhat cooler and less humid.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Flow becomes much more zonal across the northern half of the CONUS
during this period. Meanwhile cutoff upper low off the Mid Atlantic
or Southeast coast slowly retrogrades westward toward the coastline
forcing the upper ridge to retrograde further west across the
southcentral U.S. Otherwise, fairly swift flow aloft will be found
toward the Canadian border with minor impulses periodically moving
east through the flow.
Cold front still set to move through western and northcentral NY on
Wednesday bringing the chance of showers and storms. Wednesday still
on track to be the warmest, most humid day of the upcoming work week
with highs climbing into the mid and upper 80s for most of the area,
with some lower 90s possible across the Genesee Valley/Finger Lakes
region and lake plains.
Forecast confidence then lowers some toward the latter half of the
work week as the surface cold front stalls out somewhere not too far
to our east, becoming essentially "sandwiched" between an area of
surface high pressure trying to build in from the west while strong
surface ridging holds tight along the eastern seaboard. Meanwhile,
cutoff upper low off the Carolina coast meanders westward toward the
coastline. At this point, have trended PoPs a bit more to the
northwest during this timeframe with the uncertainty of the location
of the stalled boundary. In addition, the position of the upper
cutoff low will also determine if any increased mid and upper level
moisture can work in across our region. All this said, with little
in the way of synoptic forcing still have a dry day on Thursday with
any PoPs remaining just to our southeast, and just the slight chance
for a shower or storm to close out the work week on Friday. With
upper ridge getting suppressed and cold front to our east,
temperatures and humidity will come back down some. Expect highs
Thursday and Friday mainly in the lower and mid 80s, with some upper
70s found across the higher terrain.
Model consensus diverges even further toward the start of the
weekend with uncertainty in the evolution of the overall pattern. At
this point with normal summertime heat and humidity with a general
weakness aloft, will carry a slight chance for a few showers or a
storm Saturday afternoon. Expect highs again ranging from the upper
70s to mid 80s.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Stratocumulus over the Southern Tier and Finger Lakes will erode
this afternoon with any remaining MVFR CIGS scattering out to VFR.
The clearing process will take longer east of Lake Ontario, with
areas of MVFR CIGS lingering through late afternoon or early evening
before scattering out to VFR. There may still be a few spotty
showers through late afternoon over eastern Lewis County. Northwest
winds will continue to gust in the 20-25 knot range through late
afternoon.
High pressure will then drift slowly east across the Great Lakes,
with VFR prevailing this evening through Sunday.
Outlook...
Monday through Wednesday...Mainly VFR. A chance of showers and
possibly a few thunderstorms with brief/local flight restrictions.
Thursday...Mainly VFR.
&&
.MARINE...
Low pressure will remain in place over the Canadian Maritimes
through Sunday, combining with high pressure over the central and
western Great Lakes to maintain a moderate northwest gradient over
the eastern Great Lakes. This will keep winds and waves elevated and
in Small Craft Advisory criteria on Lake Erie through tonight, and
Lake Ontario through Sunday. High pressure will drift east towards
the eastern Great Lakes Sunday night, allowing winds to diminish.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through Sunday morning for NYZ003>006.
Beach Hazards Statement until 11 PM EDT this evening for
NYZ001-002-019.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
041.
Small Craft Advisory until 8 AM EDT Sunday for
LOZ043>045.
Small Craft Advisory until 11 PM EDT this evening for
LOZ042.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...TMA
LONG TERM...JM
AVIATION...Hitchcock
MARINE...HitchcockHazardous weather outlook, Jun 18, 5:17 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 517 AM EDT Sat Jun 18 2022 NYZ007-008-010>014-020-021-085-190930- Jefferson-Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario- Cattaraugus-Allegany-Southern Erie- 517 AM EDT Sat Jun 18 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-019-190930- Niagara-Orleans-Chautauqua- 517 AM EDT Sat Jun 18 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>006-190930- Monroe-Wayne-Northern Cayuga-Oswego- 517 AM EDT Sat Jun 18 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 517 AM EDT Sat Jun 18 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.